Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Sacramento, CA

September 11, 2016

NWS Sacramento, CA issued this red flag warning at Sep 11, 2016, 11:14 AM PDT. It took effect at Sep 12, 2016, 2:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2016, 11:14 AM PDT (18:14 UTC)
In effect from
Sep 12, 2016, 2:00 PM PDT
Expired
Sep 13, 2016, 8:53 AM PDT
In force
19 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

348 
WWUS86 KSTO 111814
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1114 AM PDT SUN SEP 11 2016

...RED FLAG WARNING FOR A PORTION OF INTERIOR NORTHERN
CALIFORNIA LATE MONDAY INTO EARLY TUESDAY...

.BREEZY NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE MONDAY
AFTERNOON INTO TUESDAY OVER A MAJORITY OR PORTIONS OF SHASTA,
TEHAMA, AND GLENN COUNTIES. MINIMUM HUMIDITY VALUES WILL LIKELY
DROP TO 10 PERCENT WITH MODERATE TO POOR OVERNIGHT HUMIDITY
RECOVERY. LIGHTER WINDS ARE EXPECTED TUESDAY WITH COOLER
TEMPERATURES AND INCREASED HUMIDITY.

CAZ213-215-263-266-279-121400-
/O.NEW.KSTO.FW.W.0003.160912T2100Z-160913T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
1114 AM PDT SUN SEP 11 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM MONDAY TO 11 AM PDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OR
PORTIONS OF FIRE WEATHER ZONES 213...215...263...266 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR WIND AND RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM
2 PM MONDAY TO 11 AM PDT TUESDAY.

* AFFECTED AREA...PORTIONS OF...FIRE WEATHER ZONE 213. FIRE
  WEATHER ZONE 215. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 266.
  FIRE WEATHER ZONE 279.

* WIND...NORTHERLY WIND 10 TO 20 MPH WITH LOCAL GUSTS 25 TO 30
  MPH.

* HUMIDITY...LOW AFTERNOON HUMIDITY MONDAY 10-15 PERCENT WITH
  MODERATE TO POOR OVERNIGHT RECOVERY FROM 25 TO 45 PERCENT.

* HIGHEST THREAT...THE NORTHERN SACRAMENTO VALLEY AND ADJACENT
  TERRAIN DURING AFTERNOON, THEN MID TO UPPER SLOPES AND RIDGES
  ABOVE VALLEY FLOOR OVERNIGHT AND MORNING IN SHASTA...TEHAMA...
  AND WESTERN GLENN COUNTIES...

* IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO LOW
  HUMIDITY AND DRY NORTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
JCLAPP
4 follow-up statements
593 
WWUS86 KSTO 121035
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 AM PDT MON SEP 12 2016

...RED FLAG WARNING FOR A PORTION OF INTERIOR NORTHERN CALIFORNIA
THIS AFTERNOON INTO TUESDAY...

.BREEZY NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE THIS
AFTERNOON INTO TUESDAY ACROSS PORTIONS OF SHASTA... TEHAMA... AND
GLENN COUNTIES. MINIMUM HUMIDITY VALUES WILL LIKELY DROP TO 10
PERCENT WITH MODERATE TO POOR OVERNIGHT HUMIDITY RECOVERY. LIGHTER
WINDS ARE EXPECTED TUESDAY WITH COOLER TEMPERATURES AND INCREASED
HUMIDITY.

CAZ213-215-263-266-279-130000-
/O.CON.KSTO.FW.W.0003.160912T2100Z-160913T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
335 AM PDT MON SEP 12 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OR PORTIONS OF FIRE WEATHER ZONES 213...215...263...266 AND
279...

* AFFECTED AREA...PORTIONS OF...FIRE WEATHER ZONE 213. FIRE 
  WEATHER ZONE 215. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 
  266. FIRE WEATHER ZONE 279. 

* WIND...NORTHERLY WIND 10 TO 20 MPH WITH LOCAL GUSTS 25 TO 30 
  MPH.

* HUMIDITY...LOW AFTERNOON HUMIDITY MONDAY 10-15 PERCENT WITH 
  MODERATE TO POOR OVERNIGHT RECOVERY FROM 25 TO 45 PERCENT.

* HIGHEST THREAT...THE NORTHERN SACRAMENTO VALLEY AND ADJACENT 
  TERRAIN DURING AFTERNOON... THEN MID TO UPPER SLOPES AND 
  RIDGES ABOVE VALLEY FLOOR OVERNIGHT AND MORNING IN SHASTA...
  TEHAMA... AND WESTERN GLENN COUNTIES...

* IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO
  LOW HUMIDITY AND DRY NORTHERLY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
622 
WWUS86 KSTO 122108
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
208 PM PDT MON SEP 12 2016

...RED FLAG WARNING FOR A PORTION OF INTERIOR NORTHERN CALIFORNIA INTO
TUESDAY...

.BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE INTO EARLY TUESDAY
ACROSS PORTIONS OF SHASTA... TEHAMA... AND GLENN COUNTIES. MINIMUM
HUMIDITY VALUES WILL LIKELY DROP TO 10-15 PERCENT WITH MODERATE TO
POOR OVERNIGHT HUMIDITY RECOVERY. LIGHTER WINDS ARE EXPECTED
BY TUESDAY AFTERNOON WITH COOLER TEMPERATURES AND INCREASED
HUMIDITY.

CAZ213-215-263-266-279-131800-
/O.CON.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
208 PM PDT MON SEP 12 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OR PORTIONS OF FIRE
WEATHER ZONES 213...215...263...266 AND 279...

* AFFECTED AREA...PORTIONS OF...FIRE WEATHER ZONE 213. FIRE 
  WEATHER ZONE 215. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 
  266. FIRE WEATHER ZONE 279. 

* WIND...NORTHERLY WIND 10 TO 20 MPH WITH LOCAL GUSTS 25 TO 30 
  MPH.

* HUMIDITY...LOW AFTERNOON HUMIDITY 10-15 PERCENT WITH MODERATE
  TO POOR OVERNIGHT RECOVERY FROM 25 TO 45 PERCENT.

* HIGHEST THREAT...THE NORTHERN SACRAMENTO VALLEY AND ADJACENT 
  TERRAIN DURING AFTERNOON... THEN MID TO UPPER SLOPES AND 
  RIDGES ABOVE VALLEY FLOOR OVERNIGHT AND MORNING IN SHASTA... 
  TEHAMA... AND WESTERN GLENN COUNTIES...

* IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO 
  LOW HUMIDITY AND DRY NORTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
819 
WWUS86 KSTO 131033
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
333 AM PDT TUE SEP 13 2016

...RED FLAG WARNING FOR THE SHASTA COUNTY MOUNTAINS THROUGH MIDDAY
TODAY...

.BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE INTO EARLY TUESDAY
ACROSS PORTIONS OF SHASTA COUNTY. HUMIDITY VALUES ONLY RECOVERED
TO 25-40 PERCENT IN THOSE LOCATIONS THIS MORNING. LIGHTER WINDS
ARE EXPECTED BY THIS AFTERNOON WITH COOLER TEMPERATURES AND
INCREASED HUMIDITY.

CAZ215-263-266-279-131145-
/O.CAN.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
333 AM PDT TUE SEP 13 2016

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OR PORTIONS OF FIRE WEATHER ZONES 215...
263...266 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITY VALUES HAVE RECOVERED EARLY THIS MORNING...AND CRITICAL
FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ213-131800-
/O.CON.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
333 AM PDT TUE SEP 13 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
FIRE WEATHER ZONES 213...

* AFFECTED AREA...PORTIONS OF FIRE WEATHER ZONE 213.

* WIND...NORTH TO NORTHEAST WIND 5 TO 15 MPH WITH LOCAL GUSTS 25
  TO 30 MPH.

* HUMIDITY...LOW AFTERNOON HUMIDITY 10-15 PERCENT WITH MODERATE TO
  POOR OVERNIGHT RECOVERY FROM 25 TO 40 PERCENT.

* HIGHEST THREAT...THE SHASTA COUNTY MOUNTAINS.

* IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO 
  LOW HUMIDITY AND DRY NORTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
232 
WWUS86 KSTO 131553
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
853 AM PDT TUE SEP 13 2016

CAZ213-131700-
/O.CAN.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
853 AM PDT TUE SEP 13 2016

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 213...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIED DOWN THIS MORNING AND HUMIDITY VALUES HAVE
RECOVERED. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER
EXPECTED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 11, 9:33 AM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 11, 9:33 AM PDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
933 AM PDT SUN SEP 11 2016

.SYNOPSIS...
Cooling trend through Tuesday with a slight chance of mountain
showers or thunderstorms. Dry Wednesday through Saturday with
temperatures warming back above normal by the end of the week.

&&

.DISCUSSION...
Trough of low pressure is deepening over the area today and
helping to keep the delta breeze up today. This will result in
cooler temperatures starting today. Highs may only be in the low
to mid 80s for Sacramento region to the lower 90s for the north
end of the valley. Moderate to locally strong delta breeze will
continue into Monday morning and will help to bring a chance of
low clouds into the Sacramento region Monday morning.

The low pressure area will continue to deepen over the west coast
Monday and Tuesday. Monday and Tuesday's temperatures will feel a
bit more fall like than summer. The trough is mostly dry but will
bring some chances of showers and thunderstorms along the crest
Monday and Tuesday along with some breezy ridgetop winds along the
crest late today and Monday. The best chance for thunderstorms
look to occur on Tuesday from around I-80 southward and should
contain some rainfall with them.

The low will move eastward Tuesday night and Wednesday with warmer
and dry conditions but temperatures still remaining a little
below seasonal normals for this time of year.

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

Warming returns to interior northern California as an upper level
ridge from the eastern Pacific extends into our area. As a result,
dry conditions and above normal temperatures are expected.
&&

.AVIATION...

VFR conds all TAF sites the next 24 hours. Winds generally under
10 knots exc gusts 15-30 kts thru the Delta. Areas SW winds 15-25
kts dvlpg aft 22Z.
&&

.STO Watches/Warnings/Advisories...
Red Flag Warning from 2 PM Monday to 11 AM PDT Tuesday for
Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes
portions of Shasta-Trinity and Butte Units-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit.

&&

Nearby

Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.